After starting prednisone, Bear’s condition continued to slowly improve. The knuckling was gone, he was steadier on his feet, and every now and then he’d run for a few steps. He even managed to go up and down a handful of steps on his own.
Surely, he was on the road to getting better.
Then, last Friday hit. He was due for his sixth laser treatment. About two hours before his treatment, a co-worker commented that Bear seemed off. I shrugged off his comment. Then, when I took Bear out for a little walk, I saw it. He was struggling to get up. And the knuckling was back.
I was puzzled. He had been doing so well. As I was leaving for his treatment, someone mentioned a storm rolling in. Then it clicked – I bet the atmospheric pressure had dropped and had caused a change. I checked the internet and it confirmed it, at around the same time Bear changed, the pressure dropped drastically.
Bear had his treatment, and over the next few days slowly recovered. And the pressure returned to normal.
Unfortunately, Bear has yet to return to the state he was in before the pressure dropped. For the most part he can walk, but his legs are wobbly. And out of no where, his rear legs will refuse to cooperate.
Tuesday night was really rough on him. His legs didn’t cooperate and he ended up walking on his knuckles a lot. By morning, they were back to his “new normal” – which is no knuckling, but unstable.
Tuesday also started something new. Something I’m all to familiar with when it comes to dogs on meds that cause stomach upset: diarrhea. The next morning, I mentioned it to the vet and got the usual recommendation of “chicken and rice”.
Needless to say, it hasn’t helped.
We’ll see what they say tomorrow when he goes in for his ninth laser treatment. If the meds are indeed causing it, and if they really aren’t helping, I don’t want him on them.